Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes throat discomfort while on Metoprolol?

I am asking for someone...he is experiencing some discomfort in his throat. Kind of like a sore throat It is not effecting his swallowing. He does take metoprolol for high blood pressure. We have read metoprolol will give you a soar throat. Does he need to go to the ER?
Fri, 15 Mar 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Metoprolol may not cause a sore throat. I've not observed even a single case for ten years.

But it may cause breathing difficulty or cough or allergy or aggravate asthma.

The present problem may be due to viral or bacterial pharyngitis. Please consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Penchila Prasad Kandikattu , Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my client says it feels like foam in her throat. she take sucralfate and metoprolol and Lasix with a potassium pill. she did not take Lasix or potassium pill today as she wanted to go to church. she is afraid to lay down she thinks she will choke what should I do? I am only a caregiver not a nurse

doctor1 MD

My husband had been taking digoxin for several years with no side effects. He then had one heart stent for 90%blockage. After the stent placement he was told to discontinue the digoxin and to take metoprolol succ er 50 mg instead. This was several months ago and he has not felt right since. His cardiologist won t listen to his complaint and insists everything is okay but my husband insists something is wrong. Any advice?

doctor1 MD

I been having issues with my bp. taking a new med and stopped on my own today cause it was making me feel like an elephant on my chest it is called metoprol. my bp today is running about 149/81 that s good today tho. can i stop taking the metoprol?